Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 25, 2016, 3:04 AM CDT. It took effect at Oct 26, 2016, 7:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 3:04 AM CDT (08:04 UTC)
- In effect from
- Oct 26, 2016, 7:00 AM CDT
- Expired
- Oct 26, 2016, 8:49 PM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
593 WHUS73 KMKX 250804 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT TUE OCT 25 2016 ...GALES EXPECTED WEDNESDAY INTO EARLY WEDNESDAY EVENING... .LOW PRESSURE WILL SLIDE EASTWARD ACROSS THE WISCONSIN AND ILLINOIS BORDER WEDNESDAY INTO WEDNESDAY NIGHT. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING GUSTY ONSHORE WINDS ON WEDNESDAY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME...LINGERING INTO WEDNESDAY NIGHT. LMZ643>646-251615- /O.UPG.KMKX.GL.A.0007.161026T1200Z-161027T0000Z/ /O.NEW.KMKX.GL.W.0014.161026T1200Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST GALES TO 35 TO 40 KNOTS. * WAVES: BUILDING TO 4 TO 6 FEET BY EARLY WEDNESDAY MORNING... THEN 7 TO 9 FEET BY WEDNESDAY AFTERNOON. WAVES WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
7 follow-up statements
372 WHUS73 KMKX 251429 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT TUE OCT 25 2016 ...GALES EXPECTED WEDNESDAY INTO EARLY WEDNESDAY EVENING... .LOW PRESSURE WILL SLIDE EASTWARD ACROSS THE WISCONSIN AND ILLINOIS BORDER WEDNESDAY INTO WEDNESDAY NIGHT. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING GUSTY ONSHORE WINDS ON WEDNESDAY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME...LINGERING INTO WEDNESDAY NIGHT. LMZ643>646-252230- /O.CON.KMKX.GL.W.0014.161026T1200Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY... * WINDS: SOUTHEAST WIND GUSTS OF 35 TO 40 KNOTS. * WAVES: BUILDING TO 4 TO 6 FEET BY EARLY WEDNESDAY MORNING... THEN 7 TO 9 FEET BY WEDNESDAY AFTERNOON. WAVES WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
034 WHUS73 KMKX 252004 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT TUE OCT 25 2016 ...GALES EXPECTED WEDNESDAY MORNING THROUGH EARLY EVENING... .LOW PRESSURE WILL SLIDE EASTWARD THROUGH NORTHERN ILLINOIS OVERNIGHT THROUGH WEDNESDAY NIGHT. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING GUSTY EAST TO SOUTHEAST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN ON WEDNESDAY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. WINDS AND WAVES WILL DIMINISH WEDNESDAY NIGHT. LMZ643>646-260415- /O.CON.KMKX.GL.W.0014.161026T1200Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 PM CDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY... * WINDS: SOUTHEAST WIND GUSTS OF 35 TO 40 KNOTS. * WAVES: BUILDING TO 4 TO 6 FEET BY EARLY WEDNESDAY MORNING... THEN 8 TO 10 FEET BY WEDNESDAY AFTERNOON. WAVES WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
327 WHUS73 KMKX 260147 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 847 PM CDT TUE OCT 25 2016 ...GALES EXPECTED WEDNESDAY MORNING THROUGH EARLY EVENING... .LOW PRESSURE WILL SLIDE EASTWARD THROUGH NORTHERN ILLINOIS OVERNIGHT THROUGH WEDNESDAY NIGHT. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING GUSTY EAST TO SOUTHEAST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN ON WEDNESDAY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. WINDS AND WAVES WILL DIMINISH WEDNESDAY NIGHT. LMZ643>646-261000- /O.CON.KMKX.GL.W.0014.161026T1200Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 847 PM CDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY... * WINDS: SOUTHEAST WIND GUSTS OF 35 TO 40 KNOTS. * WAVES: BUILDING TO 4 TO 6 FEET BY EARLY WEDNESDAY MORNING... THEN 8 TO 10 FEET BY WEDNESDAY AFTERNOON. WAVES WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
561 WHUS73 KMKX 260756 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 AM CDT WED OCT 26 2016 ...GALES EXPECTED THROUGH EARLY EVENING... .LOW PRESSURE WILL TRACK FROM CENTRAL IOWA THIS MORNING TO NORTHERN INDIANA BY LATE EVENING. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING GUSTY EAST TO SOUTHEAST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN TODAY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. WINDS AND WAVES WILL DIMINISH TONIGHT...WITH LIGHTER NORTHERLY WINDS EXPECTED ON THURSDAY. LMZ643>646-261600- /O.CON.KMKX.GL.W.0014.161026T1200Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 AM CDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WINDS: SOUTHEAST GALES TO 35 KNOTS...DIMINISHING THIS EVENING. * WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING MORNING... THEN 8 TO 10 FEET BY AFTERNOON. WAVES WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
817 WHUS73 KMKX 261425 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 AM CDT WED OCT 26 2016 ...GALES EXPECTED THROUGH EARLY EVENING... .LOW PRESSURE WILL TRACK ACROSS NORTHERN ILLINOIS TO NORTHERN INDIANA BY LATE EVENING. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING STRONG EAST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN THROUGH THIS AFTERNOON. THESE WINDS WILL GENERATE VERY HIGH WAVES DURING THIS TIME. WINDS AND WAVES WILL DIMINISH TONIGHT...WITH LIGHTER NORTHERLY WINDS EXPECTED ON THURSDAY. LMZ643>646-262230- /O.CON.KMKX.GL.W.0014.000000T0000Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 AM CDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTHEAST GALES TO 35 KNOTS...A FEW GUSTS NEAR 40 KNOTS INTO EARLY AFTERNOON. WINDS DIMINISHING THIS EVENING. * WAVES: 7 TO 10 FEET. WAVES WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
802 WHUS73 KMKX 262031 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CDT WED OCT 26 2016 ...GALES EXPECTED THROUGH EARLY EVENING... .LOW PRESSURE WILL TRACK ACROSS NORTHERN ILLINOIS TO NORTHERN INDIANA THROUGH LATE EVENING. A TIGHT PRESSURE GRADIENT WITH THE LOW WILL BRING STRONG EAST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN THROUGH THIS EVENING. THESE WINDS WILL GENERATE VERY HIGH WAVES DURING THIS TIME. WINDS AND WAVES WILL REMAIN ELEVATED FOR THE REST OF TONIGHT... SO A SMALL CRAFT ADVISORY WILL BE NEEDED AS SOON AS THE GALE WARNING EXPIRES. LIGHTER NORTHERLY WINDS ARE EXPECTED ON THURSDAY. LMZ643>646-270300- /O.CON.KMKX.GL.W.0014.000000T0000Z-161027T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 PM CDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: EAST WINDS 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS THROUGH EARLY EVENING. WINDS DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT. * WAVES: 7 TO 10 FEET. WAVES WILL SLOWLY SUBSIDE TO 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
535 WHUS73 KMKX 270149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CDT WED OCT 26 2016 ...GALE WARNING DOWNGRADED TO SMALL CRAFT ADVISORY... .WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT AS LOW PRESSURE IN NORTHEAST ILLINOIS CONTINUES TO MOVE EAST TOWARD THE EASTERN GREAT LAKES. THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY AS GUSTY WINDS AND HIGH WAVES WILL CONTINUE INTO EARLY THURSDAY MORNING. LMZ643>646-271000- /O.CAN.KMKX.GL.W.0014.000000T0000Z-161027T0300Z/ /O.NEW.KMKX.SC.Y.0080.161027T0149Z-161027T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. * WAVES: 6 TO 10 FEET DECREASING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 24, 9:49 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Oct 24, 9:49 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
949 PM CDT MON OCT 24 2016
.UPDATE...
Mostly clear skies and light winds under high pressure have
allowed temperatures to fall quickly this evening. Might have to
bump lows down a bit, as some locations are approaching forecast
lows already. High clouds should continue to increase from the
west though, which will help moderate the cooling. Thus, not
expecting the need to lower temperatures significantly from the
current forecast.
&&
.AVIATION/06Z TAFS/...
VFR conditions will continue into at least tonight. Will have to
watch conditions over Lake Michigan, as a few models show the
potential for lake clouds to form by morning, advecting into at
least the southeast forecast area. Model soundings indicate
ceilings could be MVFR for a time if these clouds do develop.
Otherwise, will see high clouds move in from the west overnight
into Tuesday, with slowly lowering bases through the afternoon.
Expecting to see rain develop by late afternoon or early evening
Tuesday, spreading across the forecast area during the evening and
overnight hours. Lower ceilings are likely with the eventual arrival
of the persistent rainfall.
&&
.MARINE...
Light winds will continue tonight and Tuesday under high pressure.
Southeast winds are then expected to increase Tuesday night into
Wednesday ahead of approaching low pressure. It still looks like a
period of gale force gusts are possible on Wednesday, so left the
Gale Watch as is. A Small Craft Advisory will likely be needed
after the current expiration time of the Gale Watch, as winds and
waves ease Wednesday evening and night.
&&
.PREV DISCUSSION... /Issued 330 PM CDT MON OCT 24 2016/
SHORT TERM...
Tonight and Tuesday...Forecast confidence medium.
High pressure over Minnesota is expected to slide east across the
region tonight. Light winds and mostly clear skies are anticipated,
as the high moves across the area. These conditions should allow
lows tonight to drop into the middle 30s in most inland areas, and
upper 30s near the lake.
Patchy frost can be expected away from Lake Michigan, with areas of
frost in cool spots within low lying areas. Will hold off on a Frost
Advisory for the southeast six counties at this time, though it is
close for Walworth and parts of Waukesha Counties. Evening shift can
re-evaluate need for it.
The high moves out of the region on Tuesday, and allows for east
southeast winds to develop over the area. The NAM remains dry for
Tuesday afternoon, with a fair amount of dry air below the 700 mb
level.
The GFS/Canadian models continue to bring some QPF into the southern
and western portions of the area on Tuesday, with more moisture in
the low levels. They also have the influence of some differential
cyclonic vorticity advection with a passing elongated 500 mb
vorticity maximum. There is some 850 mb/700 mb mid level
frontogenesis response and warm air advection pushing into those
areas.
For now, kept lower end PoPs in the western counties later Tuesday
afternoon. However, could see some showers occurring, given the
upward vertical motion fields pushing into the area. These PoPs may
need to be raised in later forecasts for Tuesday afternoon. Highs in
the mid 50s are expected in most areas.
Tuesday night through Thursday...Forecast confidence high.
Models are in good agreement with the track of a shortwave trough
and surface low for this period. The low will track along the WI
and IL border Wed evening reaching near Detroit, MI by 12z Thu.
Widespread rainfall will begin Tue nt and continue for much of Wed
as strong low to mid level warm advection and frontogenesis
progresses across the area. The sly 40 kt llj is the main
catalyst for these processes while overall lift is being aided by
increasing PVA aloft. Strong q-vector convergence is depicted in
the 925-700 mb layer during this time while PWs rise to 1 inch. A
consensus of models yields forecasted rainfall totals around 1
inch in far srn WI to 1.60 inches toward central WI. Cyclonic flow
and stratus clouds will linger on Thu although a weak high
pressure ridge and possibly some clearing may build into the area
late in the day.
LONG TERM...Friday through Monday...Forecast confidence medium.
The extended models are in better agreement for this period. Sly
flow and strong warm advection is depicted for Fri followed by a
cold front Fri night or Sat in response to low pressure tracking
from the nrn Great Plains through the nrn Great Lakes. Temps will
warm into the 60s on Fri with chances of showers Fri-Fri night.
Nly surface flow and cold advection for Sat-Sat night will give
way to High pressure on Sun. Another round of sly flow and strong
warm advection will occur for Mon-Mon night.
AVIATION/00Z TAFS/...
VFR conditions are expected tonight into Tuesday across TAF sites.
High pressure will slide east across the region tonight, before
moving east of the region Tuesday. The high will bring mostly clear
skies into this evening, with middle to high clouds moving east into
the area later tonight into Tuesday.
North to northeast winds will continue to weaken into early this
evening, with light and variable winds tonight. Light east southeast
winds are then expected Tuesday. There is a possibility for rain
showers to affect Madison Tuesday afternoon, but will leave mention
out of TAFs for now due to some uncertainty.
MARINE...
Waves of 3 to 4 feet south of North Point Lighthouse should continue
to slowly diminish by early evening, with weakening winds.
Issued a Gale Watch for 12Z Wednesday to 00Z Thursday across the
nearshore waters of Lake Michigan. There is a good shot at frequent
southeast wind gusts to 35 knot gales during this time, with the
tight pressure gradient and good low level mixing with the passing
low pressure system.
A Small Craft Advisory will likely be needed for a few hours leading
up to the current Gale Watch later Tuesday night. Another may be
needed for Wednesday night, as the high waves slowly subside.
&&
.MKX Watches/Warnings/Advisories...
WI...None.
LM...GALE WATCH from Wednesday morning through Wednesday evening for
LMZ643>646.
&&
UPDATE...DDV
TONIGHT/Tuesday AND AVIATION/MARINE...Wood
Tuesday NIGHT THROUGH Monday...GehringHazardous weather outlook, Oct 24, 3:47 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 PM CDT MON OCT 24 2016 WIZ046-047-051-052-056>060-062>072-252100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 347 PM CDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LOW PRESSURE WILL BRING WIDESPREAD RAINFALL TO SOUTHERN WISCONSIN FROM TUESDAY NIGHT THROUGH WEDNESDAY EVENING. TOTAL RAINFALL AMOUNTS WILL RANGE FROM 1.00 TO 1.60 INCHES...HIGHEST TOWARD THE WISCONSIN DELLS AREA. THIS AMOUNT OF RAIN WILL CAUSE RISES ON AREA RIVERS...POSSIBLY SENDING A FEW ABOVE BANKFULL STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-252100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 347 PM CDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A GALE WATCH IS IN EFFECT WEDNESDAY AS BREEZY AND GUSTY SOUTHEAST WINDS DEVELOP AHEAD OF AN APPROACHING LOW PRESSURE AREA. SOUTHEAST WIND GUSTS UP TO 35 KNOTS ARE POSSIBLE. WAVES WILL BUILD TO 6 TO 9 FEET. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED WEDNESDAY EVENING AS HIGH WAVES LINGER. OFFSHORE WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY INTO SATURDAY...AS LOW PRESSURE MOVES EAST ACROSS THE NORTHERN GREAT LAKES. BREEZY SOUTH WINDS ON FRIDAY WILL SHIFT WEST TO NORTHWEST LATE FRIDAY NIGHT AND SATURDAY AS A COLD FRONT PASSES. WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.